Article

Aspirin Induced Leukocytoclastic Vasculitis: Case Report

Cyril Sajan1, Priyanshi Shah2★, Hemraj Singh Rajput1, Ashish Karn2, Bhavya Modi2★ Corresponding author

  1. 1Department of Pharmacy Practice, Sumandeep Vidyapeeth (Deemed University), Piparia, Vadodara, Gujarat, INDIA.
  2. 2Department of Pharmacy, Parul Institute of Pharmacy and Research, Vadodara, Gujarat, INDIA.

CORRESPONDENCE

Priyanshi Shah

Department of Pharmacy, Parul Institute of Pharmacy and Research, Vadodara, Gujarat, INDIA.

priyanshishah2312@gmail.com

Received: 31-01-2022; Revised: 07-03-2022; Accepted: 31-03-2022.

Volume 14, Issue 2 · pp. 258–260 · PUBLISHED · DOI: 10.5530/jyp.2022.14.50

View on JYP original site ↗

ABSTRACT

Acetyl salicylic acid is indicated for treatment and prophylaxis of many cardiovascular diseases. In some cases, it may cause cutaneous adverse reactions. In this case leukocytoclastic vasculitis was developed due to aspirin. A 70-year-old male patient had complaints of Bilateral lower limb swelling associated with swelling over scrotum and penis since 3 days. He was suffering from several medical conditions and for that he was taking multiple medications. 1 month ago, he had a cerebrovascular accident (CVA) and was taken to a private clinic where he was prescribed with a combination of Aspirin (125mg) and Atorvastatin (20mg) at the bed time (HS) (no documentation was found). He had mild renal impairment. During hospital he developed hematuria. On the 3rd day of admission, he was diagnosed with Leukocytoclastic vasculitis and admitted to ICU. Leukocytoclastic Vasculitis was suspected due to a combination of aspirin and atorvastatin and this combination drug was stopped and the patient was monitored. This dechallenge resulted in recovery of Leukocytoclastic Vasculitis. Leukocytoclastic Vasculitis may be caused by Aspirin and showed some reversible recovery of symptoms.

KEYWORDS

Open in new tab

REFERENCES

As published

Showing references and in-text citations exactly as published.

    Cite this article

    SELECT FORMAT

    Sajan, C., Shah, P., Rajput, H. S., Karn, A., & Modi, B. (). Aspirin Induced Leukocytoclastic Vasculitis: Case Report. Journal of Young Pharmacists, 14(2), 258–260. https://doi.org/10.5530/jyp.2022.14.50